MAUDE Adverse Event Report: COVIDIEN LP RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK3X10SW
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
During laparoscopic da vinci procedure, the reliatack articulating reloadable fixation device malfunctioned.Procedural note:.Right flank hernia was found from previous lumbar fusion.This hernia defect was about 5 cm in length but in this position was about 1.5-2 cm wide.I used a 10 x 15 symbotex mesh which was inserted into the abdomen.The carter-thomason was used to grab the stitches and bring the transfixing stitches into position so that this mesh was centered and covered the defect.After this was done, it was tacked down with absorbable tacks.However, for the second time recently i had problems with this misfiring and being unable to reattach a second load of tacks.Therefore, i switched to the protacker in order to finish anchoring this mesh in position.Care was taken not to injure bowel or any abdominal structures.My transfixing stitches were cinched down.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP
15 hampshire street
mansfield MA 02048
MDR Report Key8132737
Report Number8132737
Device Sequence Number2325337
Product Code GDW
UDI-Device Identifier10884521726376
UDI-Public(01)10884521726376(17)200930(10)N7J0600UX
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2018
Report Date (Section F) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRELTACK3X10SW
Device Catalogue NumberRELTACK3X10SW
Device Lot NumberN7J0600UX
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/05/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight80
Date Report Sent to FDA11/21/2018